Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy leads to...?
Nov 18, 2004

Dear Dr. Henry: I am back now with another question fot you -- I am currently taking Lexiva boosted with Norvir twice a day and Viread once a day and have been experiencing increasing neuropathy in my hands and feet, and have noticed a remarkable shift from the left side of my body now to the right side -- sometimes to the point that my right foot is so numb and is uncomfortable when applying weight to it. I still manage to go to work and continue my regimen, but does this neuropathy need to be addressed, or will it slowly dissipate as it seems to have done somewhat with the left side of my body? I know there is Neurotin, but I am not having any sharp pains with this treatment. What are the long-term neuropathy implications? Do I need to advise my HIV doc that the tingling is advancing toward numbness and weakening of muscle or is this a temporary condition? My doctor has removed epivir from my regime in hopes of alleviating some of the neuropathy. Thank you again for your consideration of my challenging situation.

Response from Dr. Henry

The localized nature (one side> then then other side) is unusual for the usual drug related toxic sensory neuropathy. I would get a consultation from a neurologist. Neurontin can be helpful in some cases for the symptoms but doesn't help the underlying problem (in the case of drug related neuropathy mitochondrial toxicity is a possible mechanism). Recently protease inhibitors have been linked to a higher than generally appreciated rate of neuropathy so the picture gets even more complicated. If the right foot/toe problem worsens I highly recommend discussing with your HIV doc sooner rather than later. KH



Previous
Second pregnancy worries
Next
Transmission of HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement